Hail, Stewart
- When
- February 20, 9:00 PM CST
- Where
- Stewart County, 8 mi NNW of Dover
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.587, -87.885
Bumpus Mills Marina reported ground was white and covered with hail.
Nocturnal thunderstorms produced some large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
Nocturnal thunderstorms produced some large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Feb 20, 5:35 PM CST, 3 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 535 PM CST TUE FEB 20 2007 .DISCUSSION... WATCH PRODUCT SENT AND ZONES UPDATED FOR SVR TSTM WATCH NUMBER 26...WHICH IS IN EFFECT FOR SOME OF OUR WESTERN COUNTIES. ONE NEW ZONE CREATED TO ACCOUNT FOR THE WATCH. MAIN THREAT WILL BE THE POTENTIAL FOR DAMAGING WINDS. WATCH IS VALID UNTIL 06Z. MAY BE TOWARD THE 03Z-04Z TIME FRAME BEFORE OUR COUNTIES WILL BE UNDER THE GUN. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 450 AM CST TUE FEB 20 2007 TNZ005>011-022>034-056>066-075-077>080-093>095-211130- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 450 AM CST TUE FEB 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN WEST MIDDLE TENNESSEE...WITH ISOLATED DAMAGING WINDS AND HAIL POSSIBLE. A COLD FRONT WILL PUSH THROUGH THE MID STATE WEDNESDAY MORNING...ENDING THE CHANCE OF SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONGER SYSTEM IS EXPECTED TO AFFECT MIDDLE TENNESSEE SATURDAY NIGHT AND SUNDAY MORNING. STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP AS A COLD FRONT MOVES INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED SATURDAY NIGHT AND SUNDAY MORNING. 04
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 823 PM CST TUE FEB 20 2007 TNZ005-210320- STEWART- 823 PM CST TUE FEB 20 2007 ...A STRONG THUNDERSTORM WILL BE APPROACHING STEWART COUNTY FROM THE WEST... AT 820 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 35 MILES WEST NORTHWEST OF DOVER TENNESSEE... AND MOVING EAST AT 30 MPH. THIS STORM SHOULD MOVE INTO THE NORTHWEST PART OF THE COUNTY AROUND OR SHORTLY AFTER 9 PM CST. PEOPLE IN STEWART COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. IF THIS STORM DOES NOT WEAKEN AS IT APPROACHES...MARBLE SIZE HAIL OR LARGER ALONG WITH WIND GUSTS FROM 30 TO 40 MPH CAN BE EXPECTED WITH ITS PASSAGE. STEIGERWALDT
The national radar mosaic for the moment the first event began.
5 hail, 1 thunderstorm wind. Local standard time, as filed.
Bumpus Mills Marina reported ground was white and covered with hail.
Sheriff's office reported quarter size hail.
An eight-year-old Bradford pear tree was blown down at 764 Robb Avenue in Clarksville.
Golf ball size hail reported by trained spotter.
Nickel size hail reported in Gallatin.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2007Every state in 2007This day in weather historyWarnings in Tennessee, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 11777, 11780, 11853, 11860, 11854, 11855.